We consider a random walk generated by a sequence of independent identically distributed random variables. We assume that the distribution function of a jump of the random walk equals an exponential polynomial on the negative half-axis. For double transforms of the joint distribution of the first exit time from an interval and overshoot, we obtain explicit expressions depending on finitely many parameters that, in turn, we can derive from the system of linear equations. The principal difference of the present article from similar results in this direction is the rejection of using factorization components and projection operators connected with them.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Price includes VAT (USA)
Tax calculation will be finalised during checkout.
A. A. Borovkov, “The factorization identities and distribution properties of the supremum of sequential sums,” Teor. Veroyatnost. i Primenen. 15(3), 377–418 (1970) [Theory Probab. Appl. 15 (3), 359–402 (1970)].
V. I. Lotov, “Asymptotic analysis of distributions in problems with two boundaries. I,” Teor. Veroyatnost. i Primenen. 24(3), 475–485 (1979) [Theory Probab. Appl. 24 (3), 480–491 (1979)]
V. I. Lotov, “The asymptotic behavior of distributions connected with the exit of a nondiscrete random walk from an interval,” in Limit Theorems of Probability Theory and Related Questions, Trudy Inst. Mat. 1 (Novosibirsk, Nauka, 1982), pp. 18–25 [in Advances in Probability Theory: Limit Theorems and Related Problems, (N.Y., Optimization Software, 1984), pp. 29–41].
V. I. Lotov and V. R. Hodzibaev, “On the probability of ruin,” Izv. Akad. Nauk UzSSR, Ser. Fiz.-Mat. Nauk 3, 28–34 (1980) [in Russian].
W. Feller, An Introduction to Probability Theory and Its Applications. Vol. 1., (M.:Mir, 1984) [in Russian].
D. J. Emery, “Exit problem for a spectrally positive process,” Adv. Appl. Probab. 5, 498–520 (1973).
J. H. B. Kemperman, “A Wiener-Hopf type method for a general random walk with a two-sided boundary,” Ann. Math. Statist. 34(4), 1169–1193 (1963).
Original Russian Text © V. I. Lotov and A. S. Tarasenko, 2012, published in Matematicheskie Trudy, 2012, Vol. 15, No. 1, pp. 109–119.
About this article
Cite this article
Lotov, V.I., Tarasenko, A.S. On the distribution of the first exit time and overshoot in a two-sided boundary crossing problem. Sib. Adv. Math. 23, 91–98 (2013). https://doi.org/10.3103/S105513441302003X
- random walk
- two-sided boundary crossing problem
- moment generating functions